Hi Amy....good to hear you're feeling a bit better. Amazing how enough sleep helps!! I think you should try the Bentyl (10mg) before bedtime. It'll help you sleep...well, it does me anyway.
I think part of the reason you're having diarrhea is because you're eating fruit/oranges. The probiotics...I take them at bedtime..but I do notice when I've taken them during the day I have had more discomfort from gas. Bedtime is better for me...
I use Natural Factors Protec... I do on occasion add Primadophilus Reuteri. The Reuteri comes in pearls...I've taken them during the day and have no ill effects..which is positive. Those two I'd suggest.
You do know that you can take the Asacol twice a day....maybe a higher dosage less times a day might work for you. I've never taken them more than twice..works better for my schedule. As well, it's less likely to forget dosages.
If you were to "try" them that way....do 5 and 5 and see if that helps.
Do you eat any protein? What meats are you able to eat?
There are normal blood tests that should be done at least once or twice a year for UCers....definitely complete blood counts, liver enzymes, kidney enzymes, pancreatic enzymes, potassium, sodium, Vitamin B-12..and a few others I can't remember.
Since you have had pancreatitis in the past, you should still have it checked at least once a year....my opinion. What was the reason you had it? blocked pancreatic duct? meds?
REgarding feeling beat tired....yes, I have days I literally conk out on the couch or in my chair (with my cat curled up on me..it's HER fault!!) for 2 - 3 hours...out cold that I wouldn't even hear the phone ring. There are other days that I don't do that at all...but when I'm flaring, I'm definitely more tired and just lie down more often and just be quiet....as well, I'll take more bentylol during the day..but if I'm nauseated, I tend to take Gravol, an antinausea, which will make me more tired.
I'm wondering if you've had your B-12 taken. You should make sure it's even registering because low B-12 will have you feeling tired. I don't take iron supplements. The only time I did was when I was in puberty..a long while ago. I'm always tested for low iron because of how pale I am...but it's always good. I don't get periods any longer (hysterectomy)..so don't add it through supplements. I do eat meat and have an egg every morning.
It's understandable to become paranoid....or have anxiety about
how you're feeling....especially if you may feel that you're not being looked after properly by the doctor. I think you could think about
making an appointment and bring a list of questions you believe are most pertinent for how you're feeling....and make sure you see the doc again in every 3 or 4 months to touch base and continue adjusting treatment to make sure the meds are doing their thing and that nothing else is out of whack.
I agree to look into your gut/food book and see what you CAN eat (that you're not allergic/intolerant)...so that you begin eating enough food. That way you'll keep your energy level up and maybe the diarrhea will lessen.
Hope you have a feeling better day....let me know what the doc says.
Read the info on Vitamin D....that in conjunction with Cal/mag and zinc will help your energy.
Are you taking any artificial sweeteners in any preparations? That can cause diarrhea.
Next question...are you sure you're eating enough?
*Heather*Status:mini flare June 23* 6asacol daily+ Salofalk (tapered every 4th night)
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~Probiotic 2 (Natural Factors Protec) + 1 (Primadophilus Reuteri) at bedtime
~Natural Factors Multi Digestive Enzymes with supper
~Ranitidine,Pariet (reflux) Effexor XR 75mg; Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!